1. Health
You can opt-out at any time. Please refer to our privacy policy for contact information.

Discuss in my forum

Dilation Side Effects

By

Updated June 07, 2014

A question from the Vision Forum:
I had my eyes dilated in an exam, and about two hours later experienced nausea, shakiness and dizziness that came on very suddenly. It lasted for about an hour, then slowly went away over the next two hours. I have had my eyes dilated every year since I was ten (I'm 50) and have never had this happen before. Is this a possible side effect of the drug used to dilate?
Answer from the doctor:

Some people can have a mild allergic reaction to dilating drops used to dilate the pupils during a comprehensive eye examination. Your eyes could be more sensitive if your eyes doctor used a different type of drop, or perhaps your pupils were extremely light sensitive following dilation. At your next eye exam, alert your doctor to your history with dilation problems. Ask your doctor to use a mild drop, as the last time you feel you had a strong reaction.

 

  1. About.com
  2. Health
  3. Vision

©2014 About.com. All rights reserved.

We comply with the HONcode standard
for trustworthy health
information: verify here.